# SDR IXXA080025O

- Difficulty date: May 29, 2008
- Submitted: May 30, 2008
- Operation: Air carrier
- Aircraft: N71CX
- Make and model: Doug DC-8-62F
- Aircraft serial: 45961
- Aircraft time: 71,916 hours, 18,398 cycles
- System (JASC): 3423 · Magnetic Compass
- Part: Compass
- Part number: 1428302001
- Part serial: 5107
- Condition: Defective
- Location: Cockpit
- Part time: 71,916 hours, 18,398 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FROM KBWI, THE CREW PERFORMED COMPASS RATING CHECK, BOTH COMPASS SYSTEM HAD EXCESSIVE DRIFT (20 DEGREE IN 30 MIN).  THE CREW LANDED IN CYYR WITHOUT INCIDENT.  MAINTENANCE INSPECTED AND REMOVED AND REPLACED FOG GYRO COMPASS SYSTEM.  OPERATIONAL CHECK GOOD IAW DC8 MAINTENANCE MANUAL 34-11-1.  AIRCRAFT WAS RETURNED TO SERVICE.
